Texas, 2012Damaging Winds in Texas, July 21, 2012
July 21, 2012 · NWS HGX · 16 events in 5 counties and zones
A squall line moved moved through the CWA's northern counties producing strong damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A squall line moved moved through the CWA's northern counties producing strong damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jul 21, 6:19 PM CST, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 21, 6:19 PM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
719 PM CDT SAT JUL 21 2012
.DISCUSSION...
HIGH CAPE ENVIRONMENT OVER THE NORTHERN ZONES TONIGHT AND JUST
NORTHEAST OF THE CWA 4000 J/KG CAPE WAS PRESENT. MODEL PROFILES
INDICATE THE INSTABILITY WILL TAPER OFF TO THE SOUTHWEST BUT STILL
SUFFICIENT FOR STRONG TO SEVERE THUNDERSTORMS OVER THE NORTHERN
CWA. DCAPE OF 1300-1500 SO PRIMARY THREAT SHOULD BE DAMAGING WINDS
AND POSSIBLY HAIL FOR THESE NORTHERN AREAS. SEABREEZE/OUTFLOW
SPREADING WEST FROM GALVESTON BAY AREA AND THE SW LA CLUSTER OF
STORMS. THIS SHOULD LEAVE A NORTH TO SOUTH BOUNDARY FOR THE
STORMS TO MOVE SOUTH ALONG AND POTENTIALLY ENHANCE DEVELOPMENT.
STORMS HAVE BEGUN TO DEVELOP A COLD POOL AROUND CARTHAGE AREA IN
NETX WHICH SHOULD MAINTAIN SOUTHWARD DEVELOPMENT...FARTHER WEST
THOUGH THE COLD POOL IS SLOWER TO FORM AND SO ALSO HAVE STRONG
CONCERNS FOR A HEAVY RAINFALL THREAT. IF THE RAINFALL PANS OUT
WILL PROBABLY HAVE A FOG THREAT UP NORTH AS WELL TOWARD MORNING.
MUCH LESS INSTABILITY WILL BE PRESENT OVER THE I-10 CORRIDOR
SOUTHWARD TONIGHT SO AFTER COORDINATION WITH SPC HAVE KEPT THE
HOUSTON TO COLUMBUS AREA SOUTHWARD OUT OF THE WATCH AT LEAST FOR
NOW BUT AFTER 11 PM THIS MAY NEED REVISITING IF STORMS DRIVE SOUTH
FASTER. HAVE UPDATED GRIDS FOR THESE ISSUES AND SENT A FULL
UPDATE.
45/41
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 76 92 76 93 76 / 40 20 20 20 10
HOUSTON (IAH) 77 92 77 93 78 / 40 40 40 30 10
GALVESTON (GLS) 81 90 81 88 81 / 40 40 40 20 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
DISCUSSION...45
Hazardous weather outlook, Jul 21, 5:30 AM CST, 14 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
630 AM CDT SAT JUL 21 2012
TXZ163-164-176>179-195>200-210>214-226-227-235>238-221130-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
630 AM CDT SAT JUL 21 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
STRONG AFTERNOON HEATING AND A MOIST UNSTABLE ATMOSPHERE WILL
COMBINE TO TRIGGER ISOLATED TO SCATTERED THUNDERSTORMS MAINLY
NORTHEAST OF A LINE FROM BRENHAM TO BAY CITY. GREATER COVERAGE IS
EXPECTED NORTHEAST OF A LINE FROM COLLEGE STATION TO JAMAICA
BEACH. THERE IS A SLIGHT RISK FOR A SEVERE THUNDERSTORM FOR PARTS
OF TRINITY AND POLK COUNTIES THIS AFTERNOON AND TONIGHT. THE
PRIMARY THREAT WILL BE WIND GUSTS OF 50 TO 60 MPH NEAR THE
STRONGER STORM WITH HALF INCH TO PENNY SIZE HAIL A SECONDARY
CONCERN. AFTERNOON HEAT INDICES WILL RISE TO BETWEEN 100 AND 105
ACROSS MUCH OF SOUTHEAST TEXAS THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH
AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS IN POLK...TRINITY AND POSSIBLY HOUSTON COUNTIES SHOULD
BE ALERT FOR POSSIBLE ACTIVATION. ELSEWHERE SPOTTER ACTIVATION IS
NOT ANTICIPATED.
Thunderstorm Wind, Houston
- When
- July 21, 8:01 PM CST to 8:05 PM CST
- Where
- Houston County, 0.85 mi WNW of Ratcliff to 0.84 mi SW of Ratcliff
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.405, -95.143
The trees were blown down near FM 227.
Thunderstorm Wind, Trinity
- When
- July 21, 8:15 PM CST
- Where
- Trinity County, 1.18 mi W of Apple Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.220, -94.970
There were numerous trees down in Apple Springs.
Thunderstorm Wind, Trinity
- When
- July 21, 8:16 PM CST
- Where
- Trinity County, 0.57 mi W of Apple Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.219, -94.960
Trees were blown down on FM 2501 near Apple Springs.
Thunderstorm Wind, Trinity
- When
- July 21, 8:26 PM CST
- Where
- Trinity County, 5.52 mi NE of Groveton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.134, -95.094
Tree limbs were blown down on highway 94 northeast of Groveton.
Thunderstorm Wind, Trinity
- When
- July 21, 8:37 PM CST
- Where
- Trinity County, Groveton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.070, -95.150
Numerous trees and power outages were reported by local law enforcement across Groveton.
Thunderstorm Wind, Polk
- When
- July 21, 8:58 PM CST
- Where
- Polk County, Leggett
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.820, -94.870
A few trees were reported blown down by local law enforcement in Leggett.
Thunderstorm Wind, San Jacinto
- When
- July 21, 9:15 PM CST
- Where
- San Jacinto County, 2.64 mi NE of Pointblank
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.778, -95.199
Trees were blown down near FM 980.
Thunderstorm Wind, San Jacinto
- When
- July 21, 9:20 PM CST
- Where
- San Jacinto County, 1.1 mi E of Pointblank
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.747, -95.212
Powerlines and transformers were blown down in Point Blank.
Thunderstorm Wind, Polk
- When
- July 21, 9:25 PM CST
- Where
- Polk County, Corrigan
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.000, -94.820
Lots of trees were reported down in Corrigan.
Thunderstorm Wind, Polk
- When
- July 21, 9:25 PM CST
- Where
- Polk County, 1.37 mi ESE of Onalaska
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.810, -95.110
Trees were blown down in Onalaska.
Thunderstorm Wind, Polk
- When
- July 21, 9:25 PM CST
- Where
- Polk County, 1 mi ENE of Blanchard
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.738, -95.056
Trees were blown down in Blanchard along FM 2457.
Thunderstorm Wind, San Jacinto
- When
- July 21, 9:27 PM CST
- Where
- San Jacinto County, 3.16 mi SSE of Camilla
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.561, -95.041
Trees down in the Huffman Creek and FM 222 area.
Thunderstorm Wind, San Jacinto
- When
- July 21, 9:33 PM CST
- Where
- San Jacinto County, 1.38 mi WSW of Shepherd
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.490, -95.040
Trees were blown on FM 2666.
Thunderstorm Wind, San Jacinto
- When
- July 21, 9:42 PM CST
- Where
- San Jacinto County, 2 mi W of Evergreen
- Measured
- 52 kt (60 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Reported by
- Law Enforcement
- Coordinates
- 30.548, -95.284
Trees were blown down near 150 and FM 2693 and a vehicle was struck by a fallen tree. The driver only sustained minor injuries.
Thunderstorm Wind, San Jacinto
- When
- July 21, 9:45 PM CST
- Where
- San Jacinto County, 3.4 mi SSE of Napier
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.454, -94.978
Trees were blown down on Stringtown Road.
Thunderstorm Wind, Walker
- When
- July 21, 9:53 PM CST
- Where
- Walker County, 4.07 mi N of Hawthorne
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.589, -95.418
A tree was blown down on Ranch Acres Road near the intersection with FM 1375.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, July 21, 20122 deaths · 1 event
- Flash Flooding and Damaging Wind in Utah, July 21 to 24, 20121 death · 54 kt wind · 4 events
- Rip Current in Michigan, July 21, 20121 death · 1 event
- Damaging Winds in South Dakota, July 21, 20123 injured · $150,000 · 61 kt wind · 3 events
- Hail and Damaging Wind in Michigan, July 21, 2012$105,000 · 2.75 in hail · 2 events
- Flash Flooding and Hail in North Carolina, July 21, 2012$51,000 · 1 in hail · 8 events
- Damaging Winds in Florida, July 21, 2012$56,000 · 52 kt wind · 3 events
- Hail and Damaging Winds in Texas, July 21, 2012$20,000 · 1 in hail · 18 events
- Damaging Winds and Heavy Rain in Arizona, July 21, 2012$19,000 · 60 kt wind · 7 events
- Flooding and Damaging Winds in North Carolina, July 21 to 22, 2012$10,000 · 54 kt wind · 14 events
- Marine Thunderstorm Winds in Gulf of Mexico, July 21, 20128 events
- Hail in Montana, July 21, 20121.5 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 398965, 398975, 398987, 399037, 399267, 399758, 399968, 400217, 400488, 400489, 400497, 400504, 400505, 400514, 400535, 400537.